can anyone explain the difference between the brand name Lexapro and the generic brand? i was reading your posts. my boyfriend was on the brand name lexapro and switched to the chemical brand in June. since then he has been spriraling downhill, out of control is there that much of a difference in brand name and off brand?
This is kind of a recient thing. Lexapro indeed is now avalible in a generic form, Escitalopram, or sometimes called Cipralex.
I used to take Lexapro for about a year, but never tried the generic counter part as they were not avalible at that time.
Your question: "Is there that much of a difference in brand name and generic brand?"
Well, there isn't supposed to be. In fact by FDA law all Generic medications must have the exact amount and kind of active ingreduant. BUT, there is some evedence that in some (not all) cases that Generic equivilent medication can (sometimes) be less effective.
My Psychiatrist told me that with Generics he has noticed approximatly a 20% less effective result verses name brand SSRI medications.
Now, is this fact. NO. But I would also have to ask you how long your boyfriend has been taking Lexapro.
This factor is key, because if he has been taking it for a very long time there is a 20% chance that the active ingrediant in Lexapro which is "Escitalopram," has lost it's effectiveness for him.
I pooped out on Lexapro in 2 years. That's why some people like us make med changes. Because we "poop out" after long periods on the same AD medication.
I'm not saying that's your boyfriends problem, just saying it is a real possability.
Your on the right track as to finding a solution to his problem. Keep doing research and asking questions. You can solve this medication riddle if you try.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.